Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Forgetfulness getting worse
Nov 25, 2009

Hello, I am a 31 year old GWM that has been HIV+ for 6 years. My CD4 is around 800 and my viral load is undetectable. I have bee on a combination Truvada and Stocrin therapy for about 5 years now.

Recently I have been becoming more and more forgetful about things. I have those "old people" moments where I just can't remember why I went into a room or forget to tell people things that I should have told them. I know that we all have moments like this, but I have been having them more and more recently and I am starting to get worried that it might be a side effect of the meds, or maybe even some other condition. Can you give me any advice on how to handle this, or what questions I should ask my doctor during my next visit?

Thank you!

Response from Dr. Henry

Complaints of increased forgetfulness are common in the general population and may be more common in HIV+ persons. Stress, fatigue, multi-taskig can impact memory as can many other types of health conditions and medications. Efavirenz does cause peristent cloudy thinking in small % (<5%) in which case a switch to an alternative regimen might at least partially resolve the matter. Formal neuropsych testing can assess memory and other congitive issues and is often recommended if your HIV specialist shares your concern. KH



Previous
Atripla and insomia
Next
Is this article right

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement